Alert archive / California / Wind Advisories in 2006
Wind Advisory 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Feb 27, 2006, 11:39 PM PST for 5 counties in California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2006, 11:39 PM PST (07:39 UTC)
- Expired
- Feb 28, 2006, 4:00 AM PST
- In force
- 4 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 34 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 7.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 280739 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1139 PM PST MON FEB 27 2006 ...STRONG GUSTY WINDS CONTINUE OVERNIGHT IN THE HILLS AND PARTS OF THE SAN FRANCISCO BAY... .WHILE THE STRONGEST WINDS ASSOCIATED WITH THE COLD FRONT HAVE MOVED TO THE EAST OF THE DISTRICT...GUSTY WINDS CONTINUE ACROSS THE HILLS AND AROUND PARTS OF THE SAN FRANCISCO BAY...INCLUDING SAN FRANCISCO AIRPORT. CAZ507-508-511-512-281200- /O.NEW.KMTR.WI.Y.0006.060228T0739Z-060228T1200Z/ NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- 1139 PM PST MON FEB 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY FOR THE HILLS OF THE SAN FRANCISCO BAY AREA AS WELL AS THE SAN FRANCISCO BAY SHORELINE...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. STRONG WINDS CONTINUE ACROSS THE BAY AREA HILLS AND PORTIONS OF THE SAN FRANCISCO BAY SHORELINE TONIGHT IN THE WAKE OF A VERY STRONG COLD FRONT. SUSTAINED WINDS TO 35 MPH WITH GUSTS FROM 46 TO 56 MPH CONTINUE IN THE HILLS AND IN THE VICINITY OF THE SAN FRANCISCO AIRPORT. WINDS WILL SLOWLY SUBSIDE OVERNIGHT AND SHOULD BE BELOW CRITERIA LEVELS BY 4 AM PST TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KENNEDY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 10:45 PM PST, 54 minutes earlier.
Area forecast discussion, Feb 27, 10:45 PM PST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1045 PM PST MON FEB 27 2006
UPDATED AVIATION/MARINE AND HIGHLIGHTS AT BOTTOM OF DISCUSSION
.DISCUSSION...A SURFACE LOW ABOUT 100 MILES WEST OF MARIN COUNTY
CONTINUES TO DEEPEN THIS EVENING AS IT MOVES OFF TO THE NORTHEAST.
AT 6 PM THE SURFACE GRADIENT FROM SBA TO SFO STOOD AT A VERY
IMPRESSIVE 14.6 MB. THIS STEEP GRADIENT IS WHIPPING UP SOME VERY
STRONG WINDS. SEVERAL GUSTS TO 50 MPH OR HIGHER HAVE BEEN REPORTED IN
THE HILLS AND NEAR THE COAST SINCE ABOUT 5 PM. THE STRONGEST WINDS
HAVE OCCURRED JUST AHEAD OF A STRONG SURFACE COLD FRONT. JUST PRIOR
TO FRONTAL PASSAGE AT ABOUT 7 PM VERY HIGH WIND SPEEDS WERE REPORTED
IN THE SFO BAY AREA WITH SPEEDS OF 55 MPH GUSTING TO 71 MPH AT SAN
FRANCISCO AIRPORT AND 58 MPH GUSTING TO 97 MPH AT ANGEL ISLAND. THE
FRONT IS PRESENTLY MOVING TO THE EAST OF THE SFO BAY AREA AND WINDS
HAVE DIMINISHED SIGNIFICANTLY AFTER FRONTAL PASSAGE. WILL LIKELY DROP
THE HIGH WIND WARNING LATER THIS EVENING.
RAINFALL BECAME VERY HEAVY JUST PRIOR TO FRONTAL PASSAGE WITH RAIN
RATES OF A HALF INCH TO AN INCH PER HOUR COMING IN FROM GAGES IN
NAPA AND EASTERN SONOMA COUNTIES...THE SANTA CRUZ MOUNTAINS...AND
FROM ISOLATED SECTIONS OF MOUNTAINOUS AREAS OF MONTEREY COUNTY.
FORTUNATELY...THESE HEAVY RAIN RATE LASTED FOR AN HOUR OR LESS...
THUS AVOIDING SERIOUS HYDRO PROBLEMS. HAVE NOTED SEVERAL SMALL
STREAMS SHOWING SIGNIFICANT INCREASES...ESPECIALLY IN THE NORTH BAY.
BUT THUS FAR THEY HAVE REMAINED IN THEIR BANKS. THERE ARE TWO PRIMARY
POINTS OF CONCERN AT THE MOMENT. ONE IS THE NAPA CREEK IN NAPA...
WHICH IS PRESENTLY NEARING 8 FEET AND STILL RISING (FLOOD STAGE IS
10.5 FEET). WILL MONITOR CLOSELY AND UPGRADE THE URBAN AND SMALL
STREAM FLOOD ADVISORY TO A WARNING IF THE CREEK APPEARS AS THOUGH IT
WILL JUMP ITS BANKS. RAINFALL HAS MOSTLY ENDED OVER THE NAPA CREEK
BASIN AND ONLY SCATTERED SHOWERS ARE EXPECTED FOR THE REMAINDER OF
THE NIGHT. THE SECOND HYDRO CONCERN IS THE NAPA RIVER AT SAINT
HELENA. THE LATEST GUIDANCE FROM THE RFC IS JUST IN AND THE NAPA
RIVER AT SAINT HELENA IS STILL FORECAST TO CREST JUST ABOVE FLOOD
STAGE EARLY TUESDAY MORNING. THE RUSSIAN RIVER AT BOTH GUERNEVILLE
AND HEALDSBURG IS FORECAST TO CREST ABOVE MONITOR STAGE BUT BELOW
FLOOD STAGE. WILL UPDATE THE FLOOD STATEMENT SHORTLY WITH THE LATEST
RFC GUIDANCE.
ANOTHER HYDRO CONCERN FOR THE REMAINDER OF THE NIGHT WILL BE THE
SANTA LUCIA MOUNTAINS - BIG SUR AREA. ITS IN THIS AREA THAT THE
00Z NAM MAINTAINS MODERATE TO HEAVY RAINFALL THROUGH MUCH OF THE
NIGHT.
THE COLD UPPER TROUGH WILL MOVE TO THE ENE OVERNIGHT...WITH THE
TROUGH AXIS PROJECTED TO MOVE INLAND BY ABOUT MIDDAY TUESDAY. THE
UNSTABLE AIRMASS ASSOCIATED WITH THIS TROUGH WILL TRIGGER NUMEROUS
SHOWERS AND PERHAPS SOME ISOLATED THUNDERSTORMS OVER OUR FORECAST
AREA THROUGH TUESDAY MORNING...WITH SHOWERS TAPERING OFF TUESDAY
AFTERNOON AS THE AIRMASS BEGINS TO STABILIZE. OUR AREA WILL LIKELY
SEE A PERIOD OF DRY WEATHER FROM TUESDAY EVENING THROUGH MIDDAY
WEDNESDAY. BUT BY LATE WEDNESDAY AFTERNOON BOTH THE NAM AND GFS
BEGIN TO SPREAD RAINFALL INTO THE NORTH BAY ONCE AGAIN. THIS IS
ASSOCIATED WITH A COLD UPPER TROUGH FORECAST TO DROP SE OUT OF THE
GULF OF ALASKA. RAIN WILL SPREAD SOUTHEAST ACROSS NEARLY OUR ENTIRE
FORECAST AREA BY LATE WEDNESDAY NIGHT. WINDS WILL PICK UP AS WELL...
BUT ARE NOT EXPECTED TO BE NEARLY AS STRONG AS THIS EVENINGS WIND
EVENT. EVEN SO...A WIND ADVISORY MAY BE NEEDED LATE WEDNESDAY AND
WEDNESDAY NIGHT...ESPECIALLY IN THE NORTH BAY. THE WEDNESDAY NIGHT
SYSTEM WILL BE THE FIRST SALVO IN A SERIES OF RAIN EVENTS DURING
THE LATTER HALF OF NEXT WEEK...ALL SPAWNED BY THE SAME UPPER LEVEL
SYSTEM. AS THE UPPER TROUGH DIGS OFF THE WEST COAST...A SERIES OF
SHORTWAVES ARE FORECAST TO ROTATE AROUND THE LONGWAVE TROUGH AND SEND
PERIODIC BURSTS OF RAIN AND WIND INTO OUR AREA. THE FIRST WILL BE THE
LATE WEDNESDAY/WEDNESDAY NIGHT EVENT...FOLLOWED BY ANOTHER LATE
THURSDAY/THURSDAY NIGHT...AND YET ANOTHER ON FRIDAY AFTERNOON AND
EVENING. THE ASSOCIATED AIRMASS WILL BE COLD...ESPECIALLY WITH THE
THURSDAY NIGHT SYSTEM...AND SNOW LEVELS THEN COULD DROP AS LOW AS
2000 FEET...OR LOWER.
THE FORECAST FOR THE UPCOMING WEEKEND IS A TOUGH CALL AS THE GFS
GIVES US A BRIEF PERIOD OF DRY WEATHER FOR MOST OF THE WEEKEND...BUT
THE ECMWF MAINTAINS A WET AND COOL PATTERN.
&&
.AVIATION...ON SATELLITE...IT APPEARS A SECONDARY SURFACE TROUGH/COLD
FRONT IS STILL WEST OF THE BAY AREA. WINDS AT KSFO HAVE REMAINED
S-SSE SINCE MAIN FRONT WENT BY THIS EVE. OFTEN THE WINDS TURN TO SW
THEN FINALLY W AFTER COLD FRONTAL PASSAGE...BUT IT MAY TAKE A FEW
MORE HOURS FOR THIS TO HAPPEN TONIGHT. SURFACE WINDS SHOULD BE SW-W
EARLY TUE MORNING THEN W TUE AFTERNOON. FORECAST SOUNDINGS SHOW 0-6
KM AVERAGE WINDS 30-35 KTS INTO TUE MORNING THEN DIMINISHING TUE
AFTERNOON...SO SOME GUSTS JUST OVER 30 KTS ARE STILL POSSIBLE NEARBY
KSFO. AREA TERMINALS WILL HAVE BROKEN CEILINGS MAINLY NEAR 4 THSND
FEET WITH AN UNSTABLE AIRMASS SETTLING IN OVER THE REGION PRODUCING
SCATTERED SHOWERS.
&&
.MARINE...WINDS HAVE DIMINISHED WITH THE PASSAGE OF THE COLD FRONT SO
HAVE REMOVED GALE WARNINGS AND WENT WITH SMALL CRAFT ADVISORIES FOR
TONIGHT AND TUESDAY. SHORT PERIOD SEA SWELLS WILL CONTINUE NEAR 10
FEET TONIGHT AND TUESDAY. SEAS WILL INCREASE THU-FRI AND MAY APPROACH
15 FEET. HIGH SURF ADVISORY HAS BEEN CANCELLED.
THE NEW EXPERIMENTAL SAN FRANCISCO BAR FORECAST IS NOW ON THE WFO
MONTEREY WEB SITE. IT IS INCLUDED IN THE COASTAL WATERS FORECAST FOR
THE POINT ARENA TO PIGEON POINT INNER WATERS ZONE (PZZ550).
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...ALL WATERS.
.TNGT/THU MRNG...FLOOD WARNING...UPPER NAPA RIVER.
PUBLIC FORECAST: DYKEMA
MARINE/AVIATION: CANEPA
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Feb 27, 10:10 PM PST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1010 PM PST MON FEB 27 2006 CAZ506-281400- NORTH BAY INTERIOR VALLEYS- 1010 PM PST MON FEB 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN SAN FRANCISCO BAY AREA .DAY ONE...MONDAY NIGHT THE STRONG PACIFIC WEATHER SYSTEM RESPONSIBLE FOR THE HIGH WINDS AND HEAVY RAINS THAT OCCURRED EARLIER TODAY AND THIS EVENING HAS NOW MOVED INLAND AND TO THE EAST OF OUR DISTRICT. SHOWERS ARE NONETHELESS EXPECTED TO CONTINUE OVERNIGHT IN THE RESIDUAL COOL... MOIST AND UNSTABLE AIR MASS...ALONG WITH A CHANCE OF THUNDERSTORMS. MINOR FLOODING IS STILL EXPECTED TO OCCUR ALONG THE UPPER NAPA RIVER LATER TONIGHT AND TUESDAY MORNING AND A FLOOD WARNING FOR THIS IS IN EFFECT. * FLOOD WARNING FOR MINOR FLOODING FOR THE NAPA RIVER AT ST HELENA TONIGHT...SEE WGUS86 KMTR - FLSMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND POSSIBLE ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE ON TUESDAY. MINOR FLOODING IS EXPECTED TO OCCUR ALONG THE UPPER NAPA RIVER TUESDAY MORNING AND A FLOOD WARNING FOR THIS IS IN EFFECT. * FLOOD WARNING FOR MINOR FLOODING FOR THE NAPA RIVER AT ST HELENA TONIGHT...SEE WGUS86 KMTR - FLSMTR FOR DETAILS * SHOWERS WILL DIMINISH TUESDAY NIGHT AND WEDNESDAY...BUT THEN ADDITIONAL STORMS ARE PROJECTED TO MOVE INTO THE AREA LATE WEDNESDAY AND WEDNESDAY NIGHT...AND THURSDAY NIGHT. WHILE THESE STORMS ARE NOT EXPECTED TO BE AS WET OR WINDY...THEY WILL BE COLDER AND SNOW LEVELS WILL DROP TO 3000 FEET OR BELOW BY LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ006-505-507>518-281400- BIG SUR COAST- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- EAST BAY INTERIOR VALLEYS-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY INCLUDING SAN JOSE- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 1010 PM PST MON FEB 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS FROM THE GOLDEN GATE SOUTHWARD THROUGH MONTEREY COUNTY .DAY ONE...MONDAY AFTERNOON AND MONDAY NIGHT THE STRONG PACIFIC WEATHER SYSTEM RESPONSIBLE FOR THE HIGH WINDS AND HEAVY RAINS THAT OCCURRED EARLIER TODAY AND THIS EVENING HAS NOW MOVED INLAND AND TO THE EAST OF OUR DISTRICT. SHOWERS ARE NONETHELESS EXPECTED TO CONTINUE OVERNIGHT IN THE RESIDUAL COOL... MOIST AND UNSTABLE AIR MASS...ALONG WITH A CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS WILL DIMINISH TUESDAY NIGHT AND WEDNESDAY...BUT THEN ADDITIONAL STORMS ARE PROJECTED TO MOVE INTO THE AREA LATE WEDNESDAY THROUGH THURSDAY MORNING...AND THURSDAY NIGHT. WHILE THESE STORMS ARE NOT EXPECTED TO BE AS WET OR WINDY...THEY WILL BE COLDER AND SNOW LEVELS WILL DROP TO 3000 FEET OR BELOW BY LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BLIER/DYKEMA
In the hours before
Local storm report, Feb 27, 8:00 PM PST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
800 PM PST MON FEB 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM NON-TSTM WND GST HALF MOON BAY 37.47N 122.44W
02/27/2006 M59 MPH SAN MATEO CA CO-OP OBSERVER
0654 PM NON-TSTM WND GST SAN BRUNO 37.62N 122.43W
02/27/2006 M71 MPH SAN MATEO CA ASOS
SAN FRANCISCO AIRPORT ASOS 55 MPH GUSTING TO 71 MPH.
0710 PM NON-TSTM WND GST 3 SE TIBURON 37.86N 122.42W
02/27/2006 M98 MPH MARIN CA OFFICIAL NWS OBS
ANGEL ISLAND 55 MPH GUSTING TO 98 MPH.
&&
STANDERSLocal storm report, Feb 27, 8:30 PM PST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
830 PM PST MON FEB 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM NON-TSTM WND GST DALY CITY 37.69N 122.47W
02/27/2006 M63 MPH SAN MATEO CA CO-OP OBSERVER
0730 PM NON-TSTM WND GST OAKLAND 37.77N 122.22W
02/27/2006 M59 MPH ALAMEDA CA MESONET
OAKLAND SOUTH RAWS ELEV. 1000 FEET
0730 PM NON-TSTM WND GST LOS GATOS 37.23N 121.96W
02/27/2006 M81 MPH SANTA CLARA CA MESONET
LOS GATOS RAWS ELEV. 2000 FEET
0735 PM NON-TSTM WND GST 12 E FREMONT 37.53N 121.78W
02/27/2006 M73 MPH ALAMEDA CA MESONET
ROSE PEAK RAWS ELEV. 3060 FEET
&&
STANDERSThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:00 AM PST | Marine Weather Statement | MTR | 31 hr | |
| Feb 28, 2:33 PM PST | High Wind Watch | MTR | San Mateo, Santa Clara, Santa Cruz | 12 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.